MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX070403CS
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide further patient details.
 
Event or Problem Description
It was reported that during a stenting procedure of the lower leg, upon insertion the delivery system got caught on a previously implanted external iliac stent during transit to the target lesion.The delivery system with the undeployed stent was retracted and reportedly, the tip of the delivery system appeared to be damaged.Another device was used to complete the procedure successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.As part of all complaint investigations, an attempt was made to evaluate the subject device as well as the device usage.In this case, no sample or image was provided for evaluation.Therefore, the reported event could not be reproduced.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The event may be associated with a difficult vessel anatomy which can lead to increased friction.In this case, the tracking vessel was reported to be very tortuous.The use of a 0.018 inch guide wire may be another contributing factor to the reported event.The event also may be related to the previously placed stent, however, it was reported that the stent was properly attached to the vessel wall.On the basis of the limited information available, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the device has been compromised, the stent system should not be used." and "visually inspect the distal end of the delivery system catheter to ensure there is no gap between the delivery system catheter tip (grey colored) and the primary sheath (braided catheter with light blue colored end) such that the guide wire lumen (orange colored) is visible.Do not use the device if the orange colored guide wire lumen is visible." also the ifu states that recrossing a partially or fully deployed stent with adjunct devices must be performed with caution.Furthermore, the ifu states: "advance the stent system over the 0.035" diameter guide wire through the sheath introducer.Always use for contralateral access the stent system in conjunction with a long introducer sheath which covers the aortic bifurcation (.).If resistance is met during stent system introduction, the stent system should be removed and another stent system should be used.".

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5522976
Report Number9681442-2016-00088
Device Sequence Number895384
Product Code NIP
UDI-Device Identifier04049519001241
UDI-Public(01)04049519001241(17)171002(10)ANZJ0319
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P070014/S048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2017
Device Catalogue NumberEX070403CS
Device Lot NumberANZJ0319
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2016
Supplement Report FDA Received Date05/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR